Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 189, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 30, 2007, 11:14 PM CDT for Sequoyah County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2007, 11:14 PM CDT (04:14 UTC)
- Expired
- Sep 30, 2007, 11:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 010414
SVRTSA
OKC135-010445-
/O.NEW.KTSA.SV.W.0189.071001T0414Z-071001T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT SUN SEP 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 1145 PM CDT
* AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BRUSHY TO SALLISAW...MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SALLISAW...
SHORT...GANS...MULDROW AND ROLAND.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3556 9445 3537 9448 3536 9475 3555 9499
3565 9465
TIME...MOT...LOC 0414Z 309DEG 24KT 3558 9463 3550 9483
$$2 follow-up statements
000
WWUS54 KTSA 010432
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1132 PM CDT SUN SEP 30 2007
OKC135-010445-
/O.CON.KTSA.SV.W.0189.000000T0000Z-071001T0445Z/
SEQUOYAH OK-
1132 PM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR EASTERN SEQUOYAH COUNTY...
AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHORT TO SALLISAW...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GANS...ROLAND
AND MULDROW.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3556 9445 3549 9446 3548 9447 3537 9448
3536 9475 3550 9492 3562 9462
TIME...MOT...LOC 0432Z 300DEG 22KT 3553 9451 3545 9471
$$000
WWUS54 KTSA 010445
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT SUN SEP 30 2007
OKC135-010455-
/O.EXP.KTSA.SV.W.0189.000000T0000Z-071001T0445Z/
SEQUOYAH OK-
1145 PM CDT SUN SEP 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEQUOYAH COUNTY
EXPIRES AT 1145 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS UP TO 40 MPH...SMALL HAIL AND HEAVY RAIN WILL STILL BE
POSSIBLE WITH THIS LINE OF STORMS.
LAT...LON 3556 9445 3549 9446 3548 9447 3537 9448
3536 9475 3550 9492 3562 9462
TIME...MOT...LOC 0432Z 300DEG 22KT 3553 9451 3545 9471
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 9:18 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 30, 9:18 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 0918 PM CDT SUN SEP 30 2007 .DISCUSSION... COLD FRONT CONTINUES TO MAKE STEADY PROGRESS SOUTHWARD ACROSS THE FORECAST AREA...WITH COMPACT SHORTWAVE TROUGH LIFTING NORTHWARD THROUGH THE CENTRAL PLAINS AND LESSENING ITS EFFECTS ON THE AREA. ONGOING STORMS ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS HAVE PERSISTED WITHIN AXIS OF LOW LEVEL JET AND MARGINAL ELEVATED INSTABILITY. ADDITIONALLY MAGNITUDE OF DEEP LAYER SHEAR HAS SUPPORTED ISOLATED MESOCYCLONE DEVELOPMENT WHICH WILL FURTHER AID CONTINUATION OF ISOLATED SEVERE WEATHER THREAT. THE OVERALL TREND WILL BE TOWARD A LESS FAVORABLE ENVIRONMENT...AND LESSER COVERAGE OF PRECIP ALONG THE FRONTAL BOUNDARY. PRECIP CHANCES HAVE BEEN UPDATED ACCORDINGLY...WITH MINOR ADJUSTMENTS TO SKY AND WIND FORECASTS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...69 LONG TERM....07
Hazardous weather outlook, Sep 30, 10:40 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1040 PM CDT SUN SEP 30 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1040 PM CDT SUN SEP 30 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT EAST CENTRAL OKLAHOMA AND NORTHWESTERN ARKANSAS THROUGH MIDNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO GOLFBALL SIZE. A COLD FRONT PUSHING SOUTH ACROSS THE AREA WILL GRADUALLY DECREASE THE THUNDERSTORM CHANCES FROM NORTH TO SOUTH OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY... PROVIDING A CHANCE OF STRONG THUNDERSTORMS TUESDAY INTO EARLY WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Sep 30, 8:15 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT SUN SEP 30 2007
ARZ001-OKZ058-062-063-010200-
BENTON AR-DELAWARE OK-MAYES OK-OTTAWA OK-
815 PM CDT SUN SEP 30 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
IN NORTHEAST OKLAHOMA
DELAWARE...SOUTHEASTERN OTTAWA AND NORTHEASTERN MAYES
AT 815 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES EAST OF GROVE TO 7 MILES SOUTHWEST OF
SPAVINAW...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JAY...TWIN OAKS...COLCORD...
CHLOETA...ZENA...CLEORA...GROVE...BERNICE...SPAVINAW...LANGLEY...
DISNEY...SULPHUR SPRINGS...MAYSVILLE...GRAVETTE AND HIWASSE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
LAT...LON 3668 9463 3649 9462 3648 9416 3619 9486
3632 9518 3668 9489
TIME...MOT...LOC 0115Z 276DEG 25KT 3656 9460 3633 9512Special weather statement, Sep 30, 8:54 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT SUN SEP 30 2007
ARZ001-OKZ062-063-068-069-010245-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-MAYES OK-
854 PM CDT SUN SEP 30 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE...NORTHWESTERN ADAIR AND SOUTHEASTERN MAYES
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN CHEROKEE
AT 854 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF BELLA VISTA TO 6 MILES SOUTHWEST
OF ROSE...MOVING EAST AT 30 MPH.
A LARGE PORTION OF NORTHWESTERN BENTON...SOUTHERN DELAWARE...
NORTHWESTERN ADAIR...NORTHEASTERN CHEROKEE AND SOUTHEASTERN MAYES
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 945 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3649 9387 3609 9456 3610 9520 3650 9462
TIME...MOT...LOC 0154Z 269DEG 29KT 3649 9421 3614 9507Special weather statement, Sep 30, 9:47 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
947 PM CDT SUN SEP 30 2007
ARZ001-002-010-011-010330-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
947 PM CDT SUN SEP 30 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN WASHINGTON...NORTHERN CARROLL...BENTON AND NORTHERN
MADISON
AT 947 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF OAK GROVE TO LAKE FRANCIS...
MOVING EAST AT 30 MPH.
A LARGE PORTION OF NORTHERN WASHINGTON...NORTHERN CARROLL...BENTON
AND NORTHERN MADISON COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 1030 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3648 9327 3590 9450 3591 9451 3600 9454
3602 9453 3604 9455 3611 9454 3612 9456
3622 9457 3651 9390
TIME...MOT...LOC 0247Z 274DEG 27KT 3648 9344 3612 9446Special weather statement, Sep 30, 10:14 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT SUN SEP 30 2007
OKZ068-070-072-010400-
CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
1014 PM CDT SUN SEP 30 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN MUSKOGEE...SOUTHERN CHEROKEE AND NORTHWESTERN
SEQUOYAH
AT 1014 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHEAST OF ELDON TO 3 MILES SOUTHEAST
OF SUMMIT...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PUMPKIN CENTER...GORE...COOKSON...
ELDON...KEEFETON...SUMMIT AND BRAGGS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3564 9481 3547 9525 3571 9546 3596 9481
TIME...MOT...LOC 0314Z 294DEG 28KT 3588 9480 3563 9538Special weather statement, Sep 30, 10:53 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1053 PM CDT SUN SEP 30 2007
ARZ002-010-011-010445-
CARROLL AR-MADISON AR-WASHINGTON AR-
1053 PM CDT SUN SEP 30 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WASHINGTON...SOUTHEASTERN CARROLL AND NORTHERN MADISON
AT 1053 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHEAST OF CARROLLTON TO WEST
FORK...MOVING EAST AT 25 MPH.
A LARGE PORTION OF WASHINGTON...SOUTHEASTERN CARROLL AND NORTHERN
MADISON COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 1145 PM
CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
LAT...LON 3632 9329 3613 9329 3611 9336 3612 9344
3607 9345 3578 9418 3596 9442 3634 9353
TIME...MOT...LOC 0353Z 271DEG 24KT 3630 9325 3593 9420Special weather statement, Sep 30, 11:01 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1101 PM CDT SUN SEP 30 2007
ARZ010-011-019-020-OKZ069-072-010445-
ADAIR OK-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEQUOYAH OK-WASHINGTON
AR-
1101 PM CDT SUN SEP 30 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN WASHINGTON...CRAWFORD AND SOUTHWESTERN MADISON
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
AT 1101 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHEAST OF BRENTWOOD TO 10 MILES
NORTHWEST OF SHORT...MOVING SOUTHEAST AT 25 MPH.
A LARGE PORTION OF SOUTHERN WASHINGTON...CRAWFORD...NORTHERN
FRANKLIN...SOUTHWESTERN MADISON...SOUTHEASTERN ADAIR AND NORTHEASTERN
SEQUOYAH COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 1145 PM
CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3572 9369 3543 9435 3545 9437 3545 9440
3540 9442 3539 9445 3575 9471 3597 9410
TIME...MOT...LOC 0401Z 311DEG 24KT 3588 9408 3564 9464The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:05 PM CDT | Special Weather Statement | TSA | Mayes, Rogers, Tulsa | 40 min |
| Sep 30, 7:29 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 31 min |
| Sep 30, 7:48 PM CDT | Special Weather Statement | TSA | Delaware, Mayes | 27 min |
| Sep 30, 8:15 PM CDT | Special Weather Statement | TSA | Delaware | 45 min |
| Sep 30, 9:07 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 53 min |
| Sep 30, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 62 min |
| Sep 30, 10:14 PM CDT | Special Weather Statement | TSA | Cherokee | 46 min |
| Sep 30, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.